Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 69, NWS Tulsa, OK

March 27, 20094 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2009, 10:12 AM CDT for 4 counties in Oklahoma. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2009, 10:12 AM CDT (15:12 UTC)
Expired
Mar 27, 2009, 10:45 AM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Cherokee County, OK, McIntosh County, OK, Muskogee County, OK, Sequoyah County, OK

The radar

The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 10:20 AM CDTHAIL 0.753 Ssw Braggs, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 271512
SVRTSA
OKC021-091-101-135-271545-
/O.NEW.KTSA.SV.W.0069.090327T1512Z-090327T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1012 AM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  EASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  NORTHWESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  NORTHEASTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1045 AM CDT

* AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR KEEFETON...MOVING EAST AT 35
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WARNER...
  KEEFETON...WEBBERS FALLS...BRAGGS...GORE AND PUMPKIN CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3579 9509 3551 9506 3546 9542 3570 9539
TIME...MOT...LOC 1512Z 250DEG 29KT 3554 9536

$$
2 follow-up statements
000 
WWUS54 KTSA 271523
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1023 AM CDT FRI MAR 27 2009

OKC091-271534-
/O.CAN.KTSA.SV.W.0069.000000T0000Z-090327T1545Z/
MCINTOSH OK-
1023 AM CDT FRI MAR 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCINTOSH COUNTY
IS CANCELLED...

LAT...LON 3548 9533 3571 9533 3579 9509 3551 9506
TIME...MOT...LOC 1524Z 250DEG 29KT 3558 9525

$$

OKC021-101-135-271545-
/O.CON.KTSA.SV.W.0069.000000T0000Z-090327T1545Z/
MUSKOGEE OK-CHEROKEE OK-SEQUOYAH OK-
1023 AM CDT FRI MAR 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR NORTHWESTERN SEQUOYAH...SOUTHERN CHEROKEE AND EASTERN MUSKOGEE
COUNTIES...

AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
WARNER...MOVING EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRAGGS...WEBBERS
FALLS...GORE AND PUMPKIN CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3548 9533 3571 9533 3579 9509 3551 9506
TIME...MOT...LOC 1524Z 250DEG 29KT 3558 9525

$$
000 
WWUS54 KTSA 271537
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT FRI MAR 27 2009

OKC021-101-135-271545-
/O.CON.KTSA.SV.W.0069.000000T0000Z-090327T1545Z/
MUSKOGEE OK-CHEROKEE OK-SEQUOYAH OK-
1037 AM CDT FRI MAR 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR NORTHWESTERN SEQUOYAH...SOUTHERN CHEROKEE AND EASTERN MUSKOGEE
COUNTIES...

AT 1037 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF GORE...
MOVING EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PUMPKIN CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3551 9517 3574 9517 3579 9509 3551 9506
TIME...MOT...LOC 1537Z 250DEG 29KT 3562 9511

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:45 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 27, 6:45 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
645 AM CDT FRI MAR 27 2009

.DISCUSSION...

.AVIATION...
LOW CLOUDS REMAIN ACROSS ENTIRE AREA THIS MORNING WITH ALL TAF
SITES AT OR BELOW MVFR CONDITIONS DUE TO LOW CEILINGS. OVC
CONDITIONS WILL LIKELY REMAIN THROUGH THE FORECAST PERIOD
WITH LIMITED IMPROVEMENT.  ELEVATED SHOWERS/THUNDERSTORMS WILL
LIKELY INCREASE IN COVERAGE THIS MORNING INTO THE AFTERNOON HOURS
ACROSS EASTERN OKLAHOMA...SPREADING INTO NORTHWEST ARKANSAS BY LATE
AFTERNOON/EARLY EVENING.  DID TRANSITION TO A MIX OF RAIN/SNOW AT
RVS/TUL LATE TONIGHT...HOWEVER THIS MAY OCCUR JUST AFTER 12Z.

AVIATION=12

&&

.PREV DISCUSSION...
POWERFUL UPPER LEVEL LOW NEAR THE FOUR CORNERS AREA WILL BRING
SIGNIFICANT WINTER WEATHER TO PARTS OF THE FORECAST AREA BEGINNING
LATE TONIGHT AND CONTINUING INTO SATURDAY. ALSO SOME POTENTIAL FOR
SEVERE WEATHER IN AND NEAR THE WARM SECTOR ACROSS FAR SE SECTIONS
THIS AFTERNOON. VERY BUSY 36-48 HOURS SHAPING UP.

MORE ON THE WINTER WEATHER IN A BIT...BUT IN THE SHORTER TERM LOW
LEVEL MOISTURE APPEARS TO BE SURGING BACK NORTH ACROSS CENTRAL
TEXAS PER 3.9U IN WAKE OF GULF COAST MCS. SFC LOW ANALYZED NEAR
KABI CONTINUES TO DEEPEN. WARM FRONT WILL MOVE NORTH WHILE
INVERTED TROUGH REGIME SETS UP OVER EASTERN OK THIS AFTERNOON.
WARM FRONT MAY HAVE TROUBLE GOING TOO FAR NORTH AS STRONG NE SFC
WINDS PREVAIL...HOWEVER A GOOD CHANCE THAT STRONG TO SEVERE
ELEVATED CELLS WILL DEVELOP SOUTH OF I-40 THIS AFTERNOON NORTH OF
THE WARM FRONT. HAIL AND WIND THREAT WITH THIS ACTIVITY...SOME
TORNADO THREAT COULD DEVELOP OVER SE OKLAHOMA SHOULD THE WARM
FRONT SURGE FARTHER NORTH THAN ANTICIPATED.

AS FOR WINTER STORM POTENTIAL...THIS SYSTEM HAS ALL THE MAKINGS OF
A MAJOR SPRING BLIZZARD OVER THE SOUTHERN HIGH PLAINS WITH
SIGNIFICANT SNOWFALL EXTENDING THROUGH PARTS OF CENTRAL AND
EASTERN OK BY EARLY SATURDAY AS VERY COLD TEMPS ALOFT SPREAD OVER
THE AREA. NEAR TEXTBOOK WARM ADVECTION WRAPPING BACK INTO COLD
CORE INDICATES GOOD POTENTIAL FOR CONVECTIVE HEAVY BURSTS OF SNOW
IN NW SECTOR OF UPPER LOW. HIGHEST CONFIDENCE IN THIS OCCURRING IN
FIRST TWO PERIODS REMAINS TO THE NW OF TULSA AREA...AND THEREFORE
WILL UPGRADE TO WINTER STORM WARNING FOR OSAGE...PAWNEE...
WASHINGTON TONIGHT/SAT. EXPECT AMOUNTS MAINLY IN 4-6 INCH RANGE...
BUT LOCAL DOUBLE-DIGIT SNOW TOTALS VERY POSSIBLE WITHIN ANY
SUSTAINED CONVECTIVE BANDS. WESTERN PORTIONS OF OSAGE/PAWNEE MAY
ALSO EXPERIENCE NEAR BLIZZARD CONDITIONS AT LEAST SOME OF THE TIME
LATE TONIGHT AND EARLY SATURDAY.

WILL LEAVE THE PRESENT WATCH IN PLACE OTHERWISE AS UNCERTAINTY
BECOMES HIGHER THE FARTHER EAST AND SOUTH YOU GO. 00Z GFS REMAINS
AN OUTLIER WITH EVENTUAL TRACK OF LOW KEEPING IT FARTHER SOUTH AND
BRINGING WINTER POTENTIAL TO MUCH OF NW ARKANSAS BY LATE SAT.
REMAINING MODELS LIFT LOW MUCH MORE TO THE NE DURING THAT TIME AND
THIS SOLUTION REMAINS PREFERRED. ALSO...MUCH OF THE SNOW FARTHER
EAST WILL OCCUR DURING THE DAYLIGHT HOURS SAT...AND THIS BEING THE
END OF MARCH WITH IT WILL BE TOUGH TO ACCUMULATE IN THE DAYTIME
WITH SFC TEMPS AT OR A LITTLE ABOVE FREEZING MUCH OF THE EVENT.
ALSO...NORTHERN TRACK PUTS THIS AREA MORE PRONE TO DRY SLOT
INTRUSION.

ONE FINAL THOUGHT...THE COLD WRAP AROUND COULD POTENTIALLY MAKE
SOME NOISE FARTHER SOUTH THAN WATCH AREA INTO PARTS OF SE
OKLAHOMA. AT THIS POINT DO NOT SEE ENOUGH EVIDENCE TO SUGGEST
WARNING CRITERIA TO BE MET...BUT WOULD NOT BE SURPRISED IF AN
ADVISORY WILL BE NEEDED EARLY SAT.

PRECIP WILL END LATE SATURDAY WITH CHILLY NIGHT IN STORE. TEMPS
HELD DOWN SUNDAY IN SNOW COVERED AREAS...BUT DO THINK A
SIGNIFICANT DENT WILL BE MADE IN THE SNOWPACK REGARDLESS AND
MOST IF NOT ALL WILL BE GONE BY THE END OF THE DAY.

WENT WITH A BLEND OF GFS/ECMWF IN EXTENDED PERIODS. PATTERN
REMAINS RATHER UNSETTLED WITH UPPER TROUGH IN THE CENTRAL U.S. AND
SEVERAL SYSTEMS MOVING THROUGH. IT DOES APPEAR THAT MOISTURE WILL
BE LIMITED IN THIS PATTERN...WITH TEMPS NEAR OR A LITTLE BELOW
NORMAL. LOTS OF DIFFERENCES IN THE DETAILS THROUGH THIS PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   47  33  37  29 /  90 100 100   0
FSM   61  38  42  30 /  90 100  90  20
MLC   58  36  38  31 /  90  90  70  10
BVO   43  30  36  23 /  90 100 100   0
FYV   55  37  38  29 /  90 100 100  20
BYV   53  38  38  29 /  70 100 100  20
MKO   52  36  37  29 /  90 100 100  10
MIO   46  34  36  26 /  90 100 100  30
F10   52  35  38  29 /  90 100  90   0
HHW   66  38  43  33 /  90  60  50  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
     OKZ054-OKZ055-OKZ059.

     WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
     OKZ056-OKZ057-OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ067.

AR...WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
     ARZ001.

&&

SHORT TERM...12
LONG TERM....14
Hazardous weather outlook, Mar 27, 5:14 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
514 AM CDT FRI MAR 27 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
514 AM CDT FRI MAR 27 2009

...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS
   SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...

...SIGNIFICANT WINTER WEATHER EXPECTED TONIGHT INTO SATURDAY ACROSS
   PORTIONS OF NORTHEAST OKLAHOMA WITH HEAVY SNOWFALL LIKELY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
RISK...LIMITED.
AREA....SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.

FLASH FLOOD.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.

HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.

WINTER WEATHER.
SNOW ACCUMULATION.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER MIDNIGHT.

ADDITIONAL ACCUMULATIONS TOMORROW AND TOMORROW NIGHT.

SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS EVENING.

DISCUSSION...
A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE FOUR CORNERS
REGION TODAY WITH ACTIVE WEATHER EXPECTED TODAY INTO SATURDAY. AS
THE UPPER LOW SHIFTS EAST INTO WEST TEXAS THIS AFTERNOON...SURFACE
LOW PRESSURE WILL DEVELOP OVER FAR SOUTHEAST OKLAHOMA...WITH A
SURFACE TROUGH EXTENDING INTO NORTHEAST OKLAHOMA. THIS BOUNDARY WILL
PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING ACROSS MUCH OF THE AREA. INSTABILITY AND SHEAR WILL BE THE
HIGHEST SOUTH OF INTERSTATE 40 WITH THE POTENTIAL FOR SEVERE
WEATHER THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER A LIMITED
TORNADO THREAT WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA WITH
ANY STORMS THAT CAN BECOME SURFACE BASED.

AS THE SURFACE LOW BEGINS TO PUSH SLOWLY EAST TONIGHT...BRISK
NORTH WINDS WILL DEVELOP ACROSS NORTHEAST OKLAHOMA. AS THE COLDER
AIR CONTINUES TO WORK INTO THE REGION...PRECIPITATION IS
EXPECTED TO TRANSITION TO SNOW AFTER MIDNIGHT WITH THE POTENTIAL FOR
HEAVY SNOW INTO SATURDAY MORNING NORTH OF INTERSTATE 44. THE
HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED NORTHWEST OF TULSA NEAR THE
OKLAHOMA...KANSAS BORDER. PLEASE REFER TO THE LATEST STATEMENT
/OKCWSWTSA/ ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA
REGARDING THIS WINTER WEATHER EVENT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AREAS OF MODERATE TO HEAVY SNOW WILL LIKELY BE ONGOING ACROSS
PORTIONS OF NORTHEAST OKLAHOMA SATURDAY MORNING. AS THE UPPER LOW
BEGINS TO LIFT NORTHEAST OF THE AREA LATE SATURDAY AFTERNOON...THE
SNOW IS EXPECTED TO TAPER OFF WITH ONLY A FEW LINGERING AREAS OF LIGHT
SNOW ACROSS NORTHWEST ARKANSAS SATURDAY EVENING.

SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY NIGHT AS A
STRONG UPPER LOW MOVES INTO THE CENTRAL PLAINS. PRECIPITATION
CHANCES WILL CONTINUE WEDNESDAY AND THURSDAY OF NEXT WEEK AS AN
UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION IN NORTHWEST FLOW
ALOFT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS SHOULD PREPARE FOR THE POTENTIAL FOR HEAVY SNOW LATE
TONIGHT INTO SATURDAY...PRIMARILY NORTHWEST OF TULSA ALONG
THE OKLAHOMA...KANSAS BORDER.

SEVERE WEATHER IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS THIS AFTERNOON AND EVENING WITH A LIMITED
THREAT FOR TORNADOES ACROSS FAR SOUTHEAST OKLAHOMA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 27, 9:06 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
906 AM CDT FRI MAR 27 2009

OKZ060-064-066-067-070-071-271500-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
906 AM CDT FRI MAR 27 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE...SOUTHWESTERN WAGONER...EASTERN CREEK AND TULSA

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 906 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF MOUNDS TO PRESTON TO 4 MILES
SOUTHWEST OF GRAYSON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...LIBERTY...
OKMULGEE...HOFFMAN...GRAYSON...SCHULTER...MORRIS...ERAM...PRESTON...
BEGGS...BALD HILL...HECTORVILLE...LEONARD...BIXBY...JENKS...
GLENPOOL...BROKEN ARROW...CHOSKA...STONEBLUFF...COWETA...ONETA...
MOUNDS...KIEFER...SAPULPA...BOYNTON...JAMESVILLE AND HASKELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING 1/2 INCH HAIL.

LAT...LON 3621 9592 3602 9564 3568 9555 3541 9592
      3568 9603 3583 9627
TIME...MOT...LOC 1406Z 221DEG 17KT 3586 9620 3573 9597
          3545 9591
Local storm report, Mar 27, 9:14 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
914 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     HAIL             5 E EUFAULA             35.29N 95.49W
03/27/2009  E1.75 INCH       PITTSBURG          OK   EMERGENCY MNGR

            PINEY CREEK

0857 AM     HAIL             5 ESE EUFAULA           35.26N 95.50W
03/27/2009  E1.00 INCH       PITTSBURG          OK   PUBLIC

&&

JDS
Local storm report, Mar 27, 9:25 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     HAIL             5 E EUFAULA             35.29N 95.49W
03/27/2009  E1.00 INCH       PITTSBURG          OK   PUBLIC

            HAIL COVERING THE GROUND

&&

JDS
Local storm report, Mar 27, 9:30 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
930 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HAIL             PORUM                   35.36N 95.27W
03/27/2009  E1.00 INCH       MUSKOGEE           OK   LAW ENFORCEMENT

            HAIL COVERING GROUND

&&

JDS
Special weather statement, Mar 27, 10:05 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1005 AM CDT FRI MAR 27 2009

OKZ062-067-068-070>072-271530-
CHEROKEE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-SEQUOYAH OK-WAGONER OK-
1005 AM CDT FRI MAR 27 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     EASTERN MUSKOGEE...CHEROKEE AND NORTHWESTERN SEQUOYAH

IN NORTHEAST OKLAHOMA
     WAGONER AND SOUTHWESTERN MAYES

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN MCINTOSH

AT 1005 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM REDBIRD TO 6 MILES WEST OF BRAGGS TO 6 MILES
SOUTHWEST OF WARNER...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...PUMPKIN CENTER...TAHLEQUAH...
COOKSON...HULBERT...LOST CITY...WAGONER...TULLAHASSEE...PORTER...
OKAY...REDBIRD...COWETA...MAZIE...MURPHY...MUSKOGEE...WARNER...
KEEFETON...BRAGGS AND FORT GIBSON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3578 9480 3576 9480 3567 9486 3535 9553
      3567 9539 3595 9574 3608 9549 3608 9544
      3611 9544 3619 9528
TIME...MOT...LOC 1505Z 258DEG 30KT 3591 9556 3569 9528
          3545 9539
Local storm report, Mar 27, 10:11 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1011 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             OKTAHA                  35.58N 95.47W
03/27/2009  E0.75 INCH       MUSKOGEE           OK   PUBLIC

            PENNY SIZED HAIL COVERING THE GROUND

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:27 PM CDTSpecial Weather StatementTSAPittsburg48 min
Mar 26, 9:50 PM CDTSpecial Weather StatementTSAPushmataha40 min
Mar 26, 9:58 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha62 min
Mar 26, 10:18 PM CDTSpecial Weather StatementTSAHaskell42 min
Mar 26, 11:29 PM CDTSpecial Weather StatementTSASequoyah46 min
Mar 27, 4:07 AM CDTWinter Storm WarningTSACraig, Creek, Nowata, Pawnee, Tulsa, Washington39 hr
Mar 27, 8:01 AM CDTSpecial Weather StatementTSAOkfuskee29 min
Mar 27, 8:09 AM CDTSevere Thunderstorm WarningTSACreek37 min
Mar 27, 8:15 AM CDTSpecial Weather StatementTSAMcIntosh45 min
Mar 27, 8:18 AM CDTSevere Thunderstorm WarningTSAMcIntosh42 min
Mar 27, 8:24 AM CDTWind AdvisoryTSAPawnee, Washington11 hr
Mar 27, 8:30 AM CDTSpecial Weather StatementTSAOkmulgee45 min
Mar 27, 8:51 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg24 min
Mar 27, 9:06 AM CDTSpecial Weather StatementTSAOkmulgee, Tulsa54 min
Mar 27, 9:08 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee52 min
Mar 27, 9:27 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner36 min
Mar 27, 9:47 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah47 min
Mar 27, 10:05 AM CDTSpecial Weather StatementTSACherokee, Muskogee, Wagoner25 min
Mar 27, 10:38 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah67 min
Mar 27, 11:28 AM CDTSevere Thunderstorm WarningTSAAdair37 min
Mar 27, 11:38 AM CDTSpecial Weather StatementTSATulsa52 min
Mar 27, 12:36 PM CDTSpecial Weather StatementTSAOkfuskee39 min
Mar 27, 1:14 PM CDTSpecial Weather StatementTSACreek, Okmulgee46 min
Mar 27, 1:17 PM CDTSevere Thunderstorm WarningTSAOkfuskee58 min
Mar 27, 2:14 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee61 min
Mar 27, 3:15 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa39 min
Mar 27, 3:42 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee30 min
Mar 27, 3:50 PM CDTWinter Weather AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 5 more27 hr
Mar 27, 4:06 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee39 min
Mar 27, 4:32 PM CDTSpecial Weather StatementTSACreek43 min
Mar 27, 5:50 PM CDTSpecial Weather StatementTSAPushmataha40 min
Mar 27, 6:02 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha58 min
Mar 27, 6:35 PM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha55 min
Mar 27, 6:54 PM CDTTornado WarningTSALeFlore, Pushmataha66 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.